The European Physical Journal B

, Volume 65, Issue 3, pp 361–367

Verhulst model with Lévy white noise excitation

Article

DOI: 10.1140/epjb/e2008-00337-0

Cite this article as:
Dubkov, A.A. & Spagnolo, B. Eur. Phys. J. B (2008) 65: 361. doi:10.1140/epjb/e2008-00337-0

Abstract

The transient dynamics of the Verhulst model perturbed by arbitrary non-Gaussian white noise is investigated. Based on the infinitely divisible distribution of the Lévy process we study the nonlinear relaxation of the population density for three cases of white non-Gaussian noise: (i) shot noise; (ii) noise with a probability density of increments expressed in terms of Gamma function; and (iii) Cauchy stable noise. We obtain exact results for the probability distribution of the population density in all cases, and for Cauchy stable noise the exact expression of the nonlinear relaxation time is derived. Moreover starting from an initial delta function distribution, we find a transition induced by the multiplicative Lévy noise, from a trimodal probability distribution to a bimodal probability distribution in asymptotics. Finally we find a nonmonotonic behavior of the nonlinear relaxation time as a function of the Cauchy stable noise intensity.

PACS

05.40.Fb Random walks and Levy flights 05.40.-a Fluctuation phenomena, random processes, noise, and Brownian motion 02.50.-r Probability theory, stochastic processes, and statistics 87.23.Cc Population dynamics and ecological pattern formation 

Copyright information

© Springer 2008

Authors and Affiliations

  1. 1.Radiophysics DepartmentNizhniy Novgorod State UniversityNizhniy NovgorodRussia
  2. 2.Dipartimento di Fisica e Tecnologie Relative, Group of Interdisciplinary PhysicsUniversità di Palermo and CNISM-INFM, Unità di PalermoPalermoItaly

Personalised recommendations